MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, POWER MODULE PATIENT CABLE 14V; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE®, POWER MODULE PATIENT CABLE 14V; VENTRICULAR (ASSIST) BYPASS
Model Number 103426
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No additional information has been provided.A supplemental report will be submitted once the manufacturer's investigation is complete.
 
Event or Problem Description
Related manufacturer's report number: (b)(4) it was reported that the patient had a low speed alarm while using their mobile power unit (mpu).The mpu was exchanged for a power module and the patient was put on an ungrounded cable.
 
Event or Problem Description
No functional issue was reported with the 14v power module patient cable.
 
Additional Manufacturer Narrative
Section d1: corrected.Section d4, catalog number, primary udi number: corrected.Section h5: corrected.Section h8: corrected.Section h6, medical device problem code: corrected.Manufacturer's investigation conclusion: a log file was provided from the customer for evaluation regarding low-speed alarm when the patient was connected to the mobile power unit.Analysis of the submitted log file captured low speed alarm events on 18jan2024 and 19jan2024.The pump speed value was captured as low as 3,410 rpm and the pump power value was elevated (up to 15 watts) during both events.The system was supported on the mobile power unit during both events.The low-speed alarm events were not captured when the system was supported on the 14v batteries/clips.Additional information communicated that the patient was changed from the mobile power unit to a power module with an unshielded 14v power module patient cable.No further alarm was reported after the change.No functional issue was reported with the 14v power module patient cable (lot # unavailable) and it was reported no products will be returned.A root cause of the low-speed alarm events captured in the log file could not be determined through this evaluation.Lot number of the 14v power module patient cable was unavailable.Heartmate 3 patient handbook cautions the users to ¿call your hospital contact if you think that, for any reason, any portion of your equipment is not functioning as usual, is broken, or you are uncomfortable with the operation of the equipment.Your hospital contact can check the equipment and order replacements, if needed.Do not try to repair anything yourself.¿ under section 5, ¿alarms and troubleshooting¿ all alarm conditions are addressed.This includes low speed alarm and instructs user to ¿call your hospital contact immediately for diagnosis and instructions¿.Under section 2, ¿the system controller self test¿, the system controller self test is loud and bright.All of the lights, symbols, and sounds come on and ¿self test¿ appears on the screen.Under section 3, ¿switching power sources¿, describes steps for exchanging between power sources (mobile power unit and batteries).¿powering the system¿, explains mobile power unit usage.Heartmate 3 instructions for use, under section d, safety checklists, replace any equipment or system component that appears damaged or worn.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE®, POWER MODULE PATIENT CABLE 14V
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key18570820
Report Number2916596-2024-00527
Device Sequence Number15211487
Product Code DSQ
UDI-Device Identifier00813024010784
UDI-Public(01)00813024010784
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number103426
Device Catalogue Number103426
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2024
Supplement Date Received by Manufacturer05/31/2024
Initial Report FDA Received Date01/24/2024
Supplement Report FDA Received Date06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale